Alert archive / Montana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 44, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jul 1, 2006, 5:18 PM MDT for Flathead County, Montana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2006, 5:18 PM MDT (23:18 UTC)
- Expired
- Jul 1, 2006, 6:00 PM MDT
- In force
- 42 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Flathead County, MT
The radar
The Missoula radar (KMSX), 154 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KMSO 012320 SVRMSO MTC029-020000- /O.NEW.KMSO.SV.W.0044.060701T2318Z-060702T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MISSOULA MT 518 PM MDT SAT JUL 1 2006 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FLATHEAD COUNTY IN NORTHWEST MONTANA... * UNTIL 600 PM MDT. * AT 510 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 11 MILES WEST OF WHITEFISH OVER TALLY LAKE...OR ABOUT 19 MILES NORTHWEST OF EVERGREEN...AND WAS MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHITEFISH AROUND 525 PM MDT... COLUMBIA FALLS AROUND 545 PM MDT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. LAT...LON 4855 11447 4839 11473 4811 11445 4836 11403 $$ DICKERSON
2 follow-up statements
000 WWUS55 KMSO 012341 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 541 PM MDT SAT JUL 1 2006 MTC029-020000- /O.CON.KMSO.SV.W.0044.000000T0000Z-060702T0000Z/ FLATHEAD MT- 541 PM MDT SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR CENTRAL FLATHEAD COUNTY... * AT 536 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR WHITEFISH...OR ABOUT 11 MILES NORTHWEST OF EVERGREEN...AND WAS MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LA SALLE...COLUMBIA FALLS...EVERGREEN AND KALISPELL AROUND 600 PM MDT. LAT...LON 4855 11447 4839 11473 4811 11445 4836 11403 $$ DICKERSON
000 WWUS55 KMSO 012359 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 558 PM MDT SAT JUL 1 2006 MTC029-020008- /O.EXP.KMSO.SV.W.0044.000000T0000Z-060702T0000Z/ FLATHEAD MT- 558 PM MDT SAT JUL 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FLATHEAD COUNTY EXPIRES AT 600 PM MDT... THE SEVERE THUNDERSTORM HAS DISSIPATED HOWEVER LOCALLY HEAVY RAIN AND SMALL HAIL ARE STILL POSSIBLE AROUND COLUMBIA FALLS AND LA SALLE. LAT...LON 4855 11447 4839 11473 4811 11445 4836 11403 $$ DICKERSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:00 PM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 1, 3:00 PM MDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 300 PM MDT SAT JUL 1 2006 .SHORT TERM...TONIGHT THROUGH MONDAY. AN UPPER LEVEL WAVE OF ENERGY IS CURRENTLY PASSING THROUGH THE NORTHWEST UNITED STATES. THIS WAVE COMBINED WITH DAY TIME HEATING AND LOW LEVEL MOISTURE IS PRODUCING SHOWERS AND THUNDERSTORMS THIS AFTERNOON ALONG THE CANADIAN BORDER. THUNDERSTORMS ARE ALSO STARTING TO FORM OVER CENTRAL IDAHO AND SOUTHWEST MONTANA AS THE ATMOSPHERE CONTINUES TO DESTABILIZE THIS AFTERNOON. I EXPECT CONVECTIVE ACTIVITY WILL CONTINUE UNTIL EARLY THIS EVENING. THE LARGEST THREAT AT THIS TIME WILL BE HEAVY RAINFALL AS THUNDERSTORM MOTION HAS BEEN EXTREMELY SLOW THIS AFTERNOON. ONCE THE SUN SETS THUNDERSTORMS SHOULD BEGIN TO DISSIPATE AND RESIDUAL SHOWERS WILL REMAIN THROUGH THE EARLY MORNING HOURS. TOMORROW WILL BE YET ANOTHER HOT DAY WITH A CONTINUED CHANCE OF AFTERNOON THUNDERSTORMS. THE CONVECTIVE POTENTIAL SEEMS TO BE BEST ACROSS CENTRAL IDAHO AND SOUTHWESTERN MONTANA AS THE UPPER LEVEL RIDGE AXIS TRANSITIONS OVER THE IDAHO WASHINGTON BORDER. .LONG TERM...MODELS CONTINUE TO ADVERTISE RIDGE MAINTAINING CONTROL THROUGH MID WEEK. LATEST NAM IS TRYING TO PUSH THE RIDGE EAST ABOUT 24 HOURS SOONER THAN ANY OTHER MODEL AND BRING WIDESPREAD RAIN TO INTERMOUNTAIN WEST BY TUESDAY (4TH OF JULY). OTHER MODELS DO NOT SUPPORT THIS SOLUTION AND KEEP THE RIDGE IN CONTROL UNTIL LATE WEDNESDAY. HAVE KEPT CURRENT FORECAST WITH THE LATER TIMING OF RIDGE MOVEMENT. STILL EXPECT VERY WARM CONDITIONS TUESDAY WITH WARMEST DAY EXPECTED WEDNESDAY. TEMPERATURES 10 TO 15 DEGREES ABOVE NORMAL LOOK LIKE A GOOD BET TUESDAY AND WEDNESDAY. WEDNESDAY NIGHT THROUGH SATURDAY WILL BE MORE UNSETTLED AS THE RIDGE GETS PUSHED TO THE EAST AND A PACIFIC SYSTEM MOVES INLAND. A PROGRESSIVE SOUTHWEST TO WEST FLOW WILL DOMINATE KEEPING THREAT OF SHOWERS AND COOLER TEMPERATURES OVER NORTH CENTRAL IDAHO AND WESTERN MONTANA THROUGH SATURDAY. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT ALL TERMINALS THROUGH EARLY EVENING. SLOW MOVING NATURE OF STORMS MAY CAUSE PROLONGED REDUCTIONS IN CEILINGS AND VISIBILITIES OBSCURING HIGHER TERRAIN AT TIMES. PLEASE SEE APPROPRIATE TAFS AND TWEBS FOR DETAILS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...DICKERSON LONG TERM...MEAD AVIATION...VIA
Nearby
Severe Thunderstorm Warnings in Montana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.